Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 145, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2015, 11:15 PM CDT for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 11:15 PM CDT (04:15 UTC)
- Expired
- May 26, 2015, 12:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Catahoula Parish, LA, Franklin Parish, LA
The radar
The Ft Polk radar (KPOE), 123 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:35 PM CDT | TSTM WND DMG | 4 Ese Enterprise, LA | TREE DOWN ACROSS HWY 124 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 10:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS54 KJAN 260415
SVRJAN
LAC025-041-260500-
/O.NEW.KJAN.SV.W.0145.150526T0415Z-150526T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN PARISH IN NORTHEASTERN LOUISIANA...
CATAHOULA PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL MIDNIGHT CDT
* AT 1115 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ROSEFIELD TO NEAR GLENMORA...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEFIELD AROUND 1120 PM CDT.
ENTERPRISE AROUND 1125 PM CDT.
JIGGER AROUND 1140 PM CDT.
WISNER AROUND 1150 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GILBERT...HARRISONBURG AND SICILY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR NORTHEASTERN
LOUISIANA.
LAT...LON 3193 9201 3193 9191 3200 9190 3209 9149
3187 9158 3173 9156 3176 9159 3173 9164
3174 9169 3167 9171 3160 9182 3149 9180
3150 9184 3134 9187 3127 9183 3130 9193
3127 9195 3123 9192 3123 9199
TIME...MOT...LOC 0415Z 277DEG 26KT 3198 9196 3098 9262
HAIL...0.75IN
WIND...60MPH
$$
BYB1 follow-up statement
967
WWUS54 KJAN 260440
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT MON MAY 25 2015
LAC025-041-260500-
/O.CON.KJAN.SV.W.0145.000000T0000Z-150526T0500Z/
FRANKLIN LA-CATAHOULA LA-
1140 PM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN FRANKLIN AND CATAHOULA PARISHES...
AT 1140 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WISNER TO NEAR WALTERS...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
WISNER AROUND 1145 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GILBERT...HARRISONBURG AND SICILY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR NORTHEASTERN
LOUISIANA.
LAT...LON 3193 9191 3200 9190 3209 9149 3187 9158
3173 9156 3176 9159 3173 9164 3174 9169
3167 9171 3160 9182 3149 9180 3150 9184
3134 9187 3127 9183 3130 9193 3127 9195
3123 9192 3123 9199 3177 9201
TIME...MOT...LOC 0440Z 265DEG 42KT 3198 9165 3147 9195
HAIL...0.88IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:27 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 25, 8:27 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 827 PM CDT MON MAY 25 2015 ...SEVERE WEATHER LOOKING MORE LIKELY FOR WESTERN PORTIONS OF THE ARKLAMISS REGION TONIGHT... .UPDATE...A POTENT LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING SEVERE WEATHER HAS BEEN PUSHING EAST THROUGH THE ARKLATEX REGION LATE THIS AFTERNOON AND EARLY THIS EVENING FASTER THAN ANTICIPATED. AS I WRITE THIS LINE IS ON THE VERGE OF KNOCKING ON THE DOOR OF THE ARKLAMISS DELTA AND I EXPECT IN ANOTHER HOUR VIGOROUS CONVECTION WILL INDEED BE MOVING IN. THE SYNOPTIC AND THERMODYNAMIC SETUP VERY SUPPORTIVE OF WIDESPREAD SEVERE WEATHER EARLIER IN THE SOUTHERN PLAINS AND ARKLATEX SHOULD NOT BE QUITE AS SUPPORTIVE ACROSS THE BULK OF THE LOWER MS VALLEY THIS EVENING. THAT SAID...THERE IS STILL ENOUGH OF A LOW LEVEL JET TO FUEL STRONG AND POTENTIALLY DAMAGING WIND GUSTS (AND MAYBE EVEN AN EMBEDDED TORNADO OR TWO) IN MY FAR WESTERN ZONES AS THIS ACTIVITY MOVES IN LATER THIS EVENING. WANING INSTABILITY AND A CONTINUED DOWNGRADE OF PARAMETER SPACE INTO THE HEART OF THE REGION SHOULD CAUSE SEVERE WEATHER POTENTIAL TO EBB CONSIDERABLY WITH EASTWARD PROGRESSION THROUGH THE REGION LATE TONIGHT. LOCALLY HEAVY RAINFALL IS OF COURSE AN ISSUE WE ARE MONITORING...BUT AS LONG AS THE INCOMING LINE OF STORMS REMAINS PROGRESSIVE THEN BIG FLOODING ISSUES SHOULD BE AVOIDED. THERE IS NOT YET AN EXPECTATION THAT THIS LINE WILL HANG UP AND LEAD TO PROBLEMATIC TRAINING THUNDERSTORM ACTIVITY...BUT OF COURSE WE WILL BE MONITORING FOR THAT CLOSELY. /BB/ && .PREV DISCUSSION... /ISSUED 444 PM CDT MON MAY 25 2015/ DISCUSSION... SHORT TERM...THE FOCUS OF CONVECTION HAS SHIFTED SOUTH AND WEST THIS AFTERNOON AS THE AIRMASS IN EAST MS WAS STABILIZED BY MORNING ACTIVITY. THE NEWER DEVELOPMENT HAS OCCURRED IN AN ENVIRONMENT CHARACTERIZED BY 2000-3000 J/KG MLCAPE AND 30-40 KT EFFECTIVE BULK SHEAR. UNLIKE YESTERDAY LOW LEVEL SHEAR IS NOT AS IMPRESSIVE...SO WE ARE LESS LIKELY TO SEE MULTIPLE BOWING SEGMENTS PRODUCING WIND DAMAGE OVER A LARGE AREA. HOWEVER UPDRAFTS WILL BE ROBUST ENOUGH TO PRODUCE DOWNBURSTS RESULTING IN WIND DAMAGE OVER MORE LOCALIZED AREAS...AND SOME HAIL. HEADING INTO TONIGHT...DAYTIME CONVECTION SHOULD BE ON THE DECREASE WITH THE LOSS OF DAYTIME HEATING AND FOCUS SHIFTS TO THE WEST AT THE CONVECTIVE COMPLEX CURRENTLY PUSHING ACROSS TX/OK. CURRENT TIMING EXPECTATIONS BRING A LINE OF STORMS INTO THE WESTERN PART OF THE CWA BY MIDNIGHT. SPC SSEO SUGGESTS THESE STORMS WILL BEGIN TO LOSE STEAM AS THEY APPROACH THE MS RIVER...HOWEVER THEY COULD STILL BE SEVERE ESPECIALLY WEST OF I-55. DAMAGING WIND POTENTIAL IS OUR PRIMARY CONCERN WITH ANY SEVERE STORMS...BUT HAIL AND A TORNADO OR TWO CANNOT BE RULED OUT. ON TUESDAY WHILE THERE IS SOME CERTAINTY IN THERE BEING SHOWERS AND STORMS GIVEN THE OVERALL SYNOPTIC PATTERN...THERE IS LESS CERTAINTY IN EXACTLY HOW THINGS WILL EVOLVE. ONCE AGAIN THERE WILL BE FAVORABLE UPPER DIVERGENCE ACROSS THE REGION UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK. AN UNSEASONABLY MOIST AIRMASS IS EXPECTED TO BE IN PLACE WITH PWATS BETWEEN 1 3/4-2 INCHES. HOWEVER A STRONG MID LEVEL SHORTWAVE WILL BE PULLING AWAY FROM THE AREA DURING THE DAY...AND THERE IS THE POSSIBILITY THAT LINGERING CONVECTION FROM TONIGHT COULD DISRUPT THE ENVIRONMENT EARLY IN THE DAY. BETWEEN THE POTENTIAL FOR LINGERING STRONG STORMS IN THE MORNING AND THE POTENTIAL FOR SEVERE STORMS WITH NEWER DEVELOPMENT DURING THE DAY...WE WILL CONTINUE TO HIGHLIGHT A LIMITED THREAT FOR SEVERE ACROSS THE CWA. ALSO...GIVEN THE AMOUNT OF RAINFALL THAT HAS OCCURRED OVER THE PAST FEW DAYS (RADAR ESTIMATES OF 3-5 INCHES IN A SWATH FROM NEAR JACKSON NNE TO PARTS OF THE HWY 82 CORRIDOR) IT WOULD NOT TAKE MUCH ADDITIONAL RAIN TO CAUSE FLOODING IN THOSE AREAS. THOUGH THE STRONGER UPPER JET SUPPORT WILL PULL AWAY FROM THE REGION ON WEDNESDAY AN UPPER TROUGH AXIS WILL REMAIN NEARBY...WITH ADDITIONAL DISTURBANCES MOVING ACROSS THE REGION. THIS WILL KEEP A DECENT CHANCE FOR CONVECTION AROUND INTO THE MIDDLE OF THE WEEK...ESPECIALLY THE FARTHER SOUTH AND EAST YOU GO IN THE CWA...WHICH IS WHERE BETTER DEEP LAYER MOISTURE WILL RESIDE. /DL/ LONG TERM...THE SURFACE RIDGE WILL REMAIN IN PLACE THURSDAY AND FRIDAY BUT RIDGING ALOFT WILL STRENGTHEN FROM THE WESTERN GULF ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN MORE ISOLATED TO SCATTERED DIURNAL COVERAGE OF CONVECTION TO END THE WORK WEEK. BY SATURDAY ANOTHER SHORTWAVE TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS. THE GFS IS A LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE ASSOCIATED SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS SUGGESTS POPS WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS CLOSER. THE TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY EVENING. NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO 87F. DUE TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD OVERNIGHT LOWS WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT CLOSE TO NORMAL THROUGH THE PERIOD. /22/ && .AVIATION...NUMEROUS SHRA/TSRA WITH GUSTY WINDS WILL AFFECT AT LEAST GLH/TVR/GWO/HEZ/HKS/JAN THROUGH MIDNIGHT WITH SOME STORMS POSSIBLE LATER TONIGHT AT GTR/CBM/MEI/NMM/PIB/HBG AS WELL. IN THE VERY MOIST AIRMASS...WIDESPREAD MVFR/OCNL IFR CIGS WILL BE PREVALENT LATE TONIGHT THROUGH TUESDAY MORNING. POTENTIALLY POTENT THUNDERSTORMS WILL AGAIN BE POSSIBLE TOMORROW. /BB/EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 83 69 85 / 82 80 48 57 MERIDIAN 69 81 68 83 / 63 75 43 64 VICKSBURG 72 83 69 86 / 100 78 40 55 HATTIESBURG 70 83 70 84 / 55 74 40 65 NATCHEZ 72 84 70 85 / 100 76 34 58 GREENVILLE 71 82 69 85 / 100 71 36 39 GREENWOOD 70 81 68 84 / 99 77 40 46 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/22
Hazardous weather outlook, May 25, 8:11 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 811 PM CDT MON MAY 25 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-060-270115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-ADAMS- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY THIS EVENING A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS WESTERN PORTIONS OF THE ARKLAMISS...MAINLY BEFORE MIDNIGHT. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING IS A POSSIBILITY. STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. MSZ026>030-032-033-036>038-042>044-048>050-053>055-059-061>064- 270115- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-YAZOO-MADISON-LEAKE-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE- JEFFERSON DAVIS- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS WESTERN PORTIONS OF THE ARKLAMISS...LATE THIS EVENING. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING IS A POSSIBILITY. STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. MSZ031-039-045-046-051-052-056>058-065-066-072>074-270115- LOWNDES-NOXUBEE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-COVINGTON-JONES-MARION-LAMAR-FORREST- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TUESDAY FLOODING THREAT...LIMITED TIMING...TUESDAY ADDITIONAL STORMS ARE POSSIBLE LATER ON TONIGHT ALTHOUGH SEVERE WEATHER AND FLOODING ISSUES ARE GENERALLY NOT ANTICIPATED AT THIS TIME THROUGH TONIGHT. HOWEVER...STORMS ARE EXPECTED TO REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY THROUGH TUESDAY NIGHT. 50 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, May 25, 9:01 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 SW CARPENTER 32.00N 90.73W
05/25/2015 CLAIBORNE MS LAW ENFORCEMENT
TREES BLOWN DOWN SOUTHWEST OF CARPENTER.
&&
DCOXLocal storm report, May 25, 9:12 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 6 E AFTON 32.25N 91.09W
05/25/2015 E50.00 MPH MADISON LA LAW ENFORCEMENT
TREE DOWNED ON HWY 603.
&&
DCOXSpecial weather statement, May 25, 9:57 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 PM CDT MON MAY 25 2015
ARZ074-LAZ007-260345-
ASHLEY AR-MOREHOUSE LA-
957 PM CDT MON MAY 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 1045
PM CDT...
AT 955 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
FARMERVILLE TO NEAR WILMAR...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BEEKMAN AROUND 1020 PM CDT.
GALION AROUND 1030 PM CDT.
JONES AROUND 1035 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BONITA...BLANCHTON
AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3315 9211 3316 9214 3319 9214 3321 9213
3321 9208 3324 9209 3328 9204 3331 9198
3335 9199 3338 9196 3340 9199 3339 9146
3319 9146 3275 9168 3276 9206 3297 9208
3301 9207 3303 9211
TIME...MOT...LOC 0255Z 264DEG 51KT 3284 9230 3366 9189
BYBSpecial weather statement, May 25, 10:41 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1041 PM CDT MON MAY 25 2015
ARZ074-075-260415-
ASHLEY AR-CHICOT AR-
1041 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ASHLEY AND CHICOT
COUNTIES UNTIL 1115 PM CDT...
AT 1041 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MONTROSE TO NEAR
JONES...AND MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PORTLAND AND MONTROSE AROUND 1045 PM CDT.
PARKDALE AROUND 1055 PM CDT.
LAKE VILLAGE AND MCMILLAN CORNER AROUND 1100 PM CDT.
EUDORA AND CHICOT JUNCTION AROUND 1115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3339 9161 3339 9146 3356 9145 3352 9132
3356 9123 3344 9123 3350 9117 3346 9112
3339 9119 3338 9117 3345 9106 3335 9114
3324 9110 3329 9106 3328 9106 3313 9113
3313 9120 3302 9117 3301 9170
TIME...MOT...LOC 0341Z 255DEG 40KT 3333 9156 3304 9168
CMESpecial weather statement, May 25, 11:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1103 PM CDT MON MAY 25 2015
ARZ075-MSZ018-034-260430-
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
1103 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHICOT...SOUTHERN
BOLIVAR AND WASHINGTON COUNTIES UNTIL 1130 PM CDT...
AT 1102 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JERSEY POINT TO
EUDORA...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SCOTT AND JERSEY POINT AROUND 1110 PM CDT.
BENOIT AROUND 1115 PM CDT.
AVON AND WAYSIDE AROUND 1125 PM CDT.
CLEVELAND...HOLLANDALE...RENOVA...BOYLE AND ESTILL AROUND 1130 PM
CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MERIGOLD...PACE AND
ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3362 9066 3362 9076 3327 9076 3327 9075
3312 9078 3305 9136 3356 9123 3360 9113
3364 9116 3366 9121 3370 9120 3371 9116
3366 9109 3368 9103 3372 9106 3370 9111
3372 9114 3373 9113 3390 9066
TIME...MOT...LOC 0402Z 253DEG 38KT 3365 9116 3314 9128
CMESpecial weather statement, May 25, 11:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CDT MON MAY 25 2015
LAZ009-MSZ040-260445-
EAST CARROLL LA-ISSAQUENA MS-
1115 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND ISSAQUENA COUNTIES UNTIL 1145 PM CDT...
AT 1115 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GASSOWAY TO NEAR
DARNELL...AND MOVING EAST AT 60 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
TRANSYLVANIA AROUND 1125 PM CDT.
GRACE AROUND 1130 PM CDT.
FITLER AROUND 1135 PM CDT.
VALLEY PARK AROUND 1145 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAYERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3301 9126 3300 9117 3301 9116 3301 9092
3294 9091 3289 9094 3286 9094 3285 9096
3283 9097 3266 9096 3266 9075 3259 9078
3257 9137
TIME...MOT...LOC 0415Z 264DEG 51KT 3301 9119 3267 9137
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:57 PM CDT | Special Weather Statement | JAN | Morehouse | 48 min |
| May 25, 10:40 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 65 min |
| May 25, 11:15 PM CDT | Special Weather Statement | JAN | East Carroll | 30 min |
| May 25, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 39 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 48 min |
| May 26, 12:12 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 78 min |
| May 26, 12:22 AM CDT | Flash Flood Warning | JAN | Concordia | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.